Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Avapro


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An indi vidual patient is always advised to consult their own physician.

[posted 11/5/1999]
Question: Hi
I have hypertension and used to be on Tritace but my GP decided to change that as I had developed a cough and my bp was still all over the place (labile). My cardiologist put me onto avapro about a year ago starting at 150 mg. I had a few problems adjusting to this but as it was so efficient I am now on 75 mgs per day. My bp can be anywhere from 106/73 to 144/71 but mostly it is on the lowish side. Occasionally it will go up to 150/75 or 134/88. Sometimes my sitting bp will be okay but still will be much lower and vice versa. I find that my pulse rate can get quite high sometimes (101) especially taking my bp standing. I also get blurry vision especially first thing in the morning and also during the day. I also feel a bit off balance when my vision is blurry. I do have a sinus problem and have had an infection lately for which I took antibiotics. My ENT specialist has recommended surgery for this but I will think about that. I have had sinus infections in the past but never felt off balance to this extent before. Could the avapro be causing this? I have also complained about feeling unwell in the sun and can't squat like I used to do before. My gp says this is postural hypotension. I would like to keep my bp under control but don't want hypotension either. I don't think my dosage of avapro can be reduced as I'm on the lowest dosage. Am I suffering side effects with avapro or could it be something else? Look forward to your views.

Lana

Answer: Your gp sounds correct, your bp is too low especially in the morning and when you squat. Try cutting the 75 in 1/2 and taking 1/2 in the morning and 1/2 in the evening. Failing this cut it to 37.5 or 50 mg. 1/3 of the 150 or 1/2 of the 75 will accomplish this.

Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.







HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.